Alert archive / Maine / High Wind Warnings in 2005
High Wind Warning 4, NWS Caribou, ME
NWS Caribou, ME issued this high wind warning at Nov 16, 2005, 4:14 AM EST for Hancock County, Washington County, Maine. It took effect at Nov 16, 2005, 4:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2005, 4:14 AM EST (09:14 UTC)
- In effect from
- Nov 16, 2005, 4:00 PM EST
- Expired
- Nov 17, 2005, 2:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 9.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 417 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 857 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 160914 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 414 AM EST WED NOV 16 2005 ...STRONG SOUTHERLY WINDS EXPECTED LATER THIS AFTERNOON INTO TONIGHT ACROSS DOWNEAST AND EAST CENTRAL MAINE... .A BRISK SOUTHERLY FLOW AHEAD OF AN APPROACHING COLD FRONT WILL OVERSPREAD THE AREA TODAY WITH STRONG TO POTENTIALLY DAMAGING WINDS POSSIBLE FOR DOWNEAST AND EAST CENTRAL MAINE LATER THIS AFTERNOON INTO TONIGHT. WINDS SHOULD SUBSIDE BEHIND THE COLD FRONT BY EARLY THURSDAY MORNING. MEZ029-030-161715- /O.UPG.KCAR.HW.A.0004.051116T1800Z-051117T1000Z/ /O.NEW.KCAR.HW.W.0004.051116T2100Z-051117T0700Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 414 AM EST WED NOV 16 2005 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EXPECT SOUTHERLY WINDS TO INCREASE TO 20 TO 30 MPH LATER THIS AFTERNOON ACROSS THE WARNING AREA WITH GUSTS OVER 50 MPH POSSIBLE...ESPECIALLY ACROSS WIND PRONE AND EXPOSED LOCATIONS AND HIGHER TERRAIN. WINDS WILL REMAIN STRONG THROUGH THE EVENING THEN BECOME SOUTHWEST AND DIMINISH TO 10 TO 20 MPH LATE TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MEZ002-005-006-011-015>017-031-032-161715- /O.NEW.KCAR.WI.Y.0009.051116T2100Z-051117T0700Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND... SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN...AMHERST... AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...DEBLOIS... GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON... DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO... TOPSFIELD 414 AM EST WED NOV 16 2005 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EST THURSDAY. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH ACROSS THE ADVISORY AREA LATER THIS AFTERNOON WITH GUSTS OVER 40 MPH POSSIBLE...ESPECIALLY ACROSS HIGHER TERRAIN AND EXPOSED WIND PRONE LOCATIONS. WINDS WILL BECOME SOUTHWEST AND DIMINSH TO 10 TO 20 MPH LATE TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KHW
5 follow-up statements
000 WWUS71 KCAR 160918 CCA NPWCAR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CARIBOU ME 417 AM EST WED NOV 16 2005 ...STRONG SOUTHERLY WINDS EXPECTED LATER THIS AFTERNOON INTO TONIGHT ACROSS DOWNEAST AND EAST CENTRAL MAINE... .A BRISK SOUTHERLY FLOW AHEAD OF AN APPROACHING COLD FRONT WILL OVERSPREAD THE AREA TODAY WITH STRONG TO POTENTIALLY DAMAGING WINDS POSSIBLE FOR DOWNEAST AND EAST CENTRAL MAINE LATER THIS AFTERNOON INTO TONIGHT. WINDS SHOULD SUBSIDE BEHIND THE COLD FRONT BY EARLY THURSDAY MORNING. MEZ029-030-161745- /O.UPG.KCAR.HW.A.0004.051116T1800Z-051117T1000Z/ /O.NEW.KCAR.HW.W.0004.051116T2100Z-051117T0700Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 417 AM EST WED NOV 16 2005 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EXPECT SOUTHERLY WINDS TO INCREASE TO 20 TO 30 MPH LATER THIS AFTERNOON ACROSS THE WARNING AREA WITH GUSTS OVER 50 MPH POSSIBLE...ESPECIALLY ACROSS WIND PRONE AND EXPOSED LOCATIONS AND HIGHER TERRAIN. WINDS WILL REMAIN STRONG THROUGH THE EVENING THEN BECOME SOUTHWEST AND DIMINISH TO 10 TO 20 MPH LATE TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MEZ002-005-006-011-015>017-031-032-161745- /O.COR.KCAR.WI.Y.0009.051116T2100Z-051117T0700Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND... SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN...AMHERST... AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...DEBLOIS... GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON... DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO... TOPSFIELD 417 AM EST WED NOV 16 2005 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EST THURSDAY. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH ACROSS THE ADVISORY AREA LATER THIS AFTERNOON WITH GUSTS OVER 40 MPH POSSIBLE...ESPECIALLY ACROSS HIGHER TERRAIN AND EXPOSED WIND PRONE LOCATIONS. WINDS WILL BECOME SOUTHWEST AND DIMINISH TO 10 TO 20 MPH LATE TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KHW
000 WWUS71 KCAR 161731 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1231 PM EST WED NOV 16 2005 ...STRONG SOUTH WINDS EXPECTED LATE THIS AFTERNOON INTO TONIGHT ACROSS DOWNEAST AND EAST CENTRAL MAINE... .INCREASING SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT WILL OVERSPREAD THE AREA LATE THIS AFTERNOON AND INTO TONIGHT WITH STRONG TO POTENTIALLY DAMAGING WINDS POSSIBLE ESPECIALLY ALONG THE DOWNEAST COAST. WINDS SHOULD SUBSIDE BEHIND THE COLD FRONT BY EARLY THURSDAY MORNING. MEZ029-030-170145- /O.CON.KCAR.HW.W.0004.051116T2100Z-051117T0700Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1231 PM EST WED NOV 16 2005 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EST THURSDAY. EXPECT SOUTHERLY WINDS TO INCREASE TO 20 TO 30 MPH LATE THIS AFTERNOON ACROSS THE WARNING AREA WITH GUSTS OVER 50 MPH POSSIBLE...ESPECIALLY ACROSS WIND PRONE AND EXPOSED LOCATIONS AND HIGHER TERRAIN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MEZ002-005-006-011-015>017-031-032-170145- /O.CON.KCAR.WI.Y.0009.051116T2100Z-051117T0700Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND... SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN...AMHERST... AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...DEBLOIS... GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON... DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO... TOPSFIELD 1231 PM EST WED NOV 16 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EST THURSDAY. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH ACROSS THE ADVISORY AREA LATE THIS AFTERNOON WITH GUSTS OVER 40 MPH POSSIBLE... ESPECIALLY ACROSS HIGHER TERRAIN AND EXPOSED WIND PRONE LOCATIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DUDA
000 WWUS71 KCAR 162031 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 331 PM EST WED NOV 16 2005 ...STRONG SOUTH WINDS EXPECTED TONIGHT ACROSS DOWNEAST AND EAST CENTRAL MAINE... .INCREASING SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT WILL OVERSPREAD THE AREA THIS EVENING WITH THE STRONGEST WINDS ALONG THE IMMEDIATE COAST AND OVER HIGHER TERRAIN. WINDS SHOULD SUBSIDE BEHIND THE COLD FRONT BY EARLY THURSDAY MORNING. MEZ029-030-170700- /O.CON.KCAR.HW.W.0004.051116T2100Z-051117T0700Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 331 PM EST WED NOV 16 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EST THURSDAY. EXPECT SOUTHERLY WINDS TO INCREASE TO 20 TO 30 MPH THIS EVENING ACROSS THE WARNING AREA WITH GUSTS OVER 50 MPH POSSIBLE...ESPECIALLY ACROSS WIND PRONE AND EXPOSED LOCATIONS AND OVER HIGHER TERRAIN. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$ MEZ002-005-006-011-015>017-031-032-170700- /O.CON.KCAR.WI.Y.0009.051116T2100Z-051117T0700Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND... SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN...AMHERST... AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...DEBLOIS... GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON... DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO... TOPSFIELD 331 PM EST WED NOV 16 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST THURSDAY. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH ACROSS THE ADVISORY AREA THIS EVENING WITH GUSTS OVER 40 MPH POSSIBLE... ESPECIALLY ACROSS HIGHER TERRAIN AND EXPOSED WIND PRONE LOCATIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ FOSTER
000 WWUS71 KCAR 170351 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1051 PM EST WED NOV 16 2005 ...STRONG SOUTH WINDS EXPECTED ACROSS COASTAL DOWNEAST OVERNIGHT... .STRONG SOUTH WINDS WILL CONTINUE AHEAD OF THE COLD FRONT. THE STRONGEST WINDS ARE EXPECTED ALONG THE IMMEDIATE COAST AND OUTER ISLANDS. WINDS SHOULD SUBSIDE BEHIND THE COLD FRONT BY EARLY THURSDAY MORNING. MEZ002-005-006-011-015>017-031-032-170500- /O.CAN.KCAR.WI.Y.0009.000000T0000Z-051117T0700Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND... SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN...AMHERST... AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...DEBLOIS... GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON... DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO... TOPSFIELD 1051 PM EST WED NOV 16 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. THE STRONGEST WINDS HAVE SHIFTED EAST WITH THE COLD FRONT EARLY TONIGHT. AS A RESULT...STRONG SURFACE WINDS ARE NO LONGER A THREAT ACROSS THE REGION. $$ MEZ029-030-170700- /O.CON.KCAR.HW.W.0004.000000T0000Z-051117T0700Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1051 PM EST WED NOV 16 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EST THURSDAY... SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL OCCUR IN THE WARNING AREA ESPECIALLY OVER THE HIGHER TERRAIN UNTIL EARLY THURSDAY MORNING. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$ FITZSIMMONS
000 WWUS71 KCAR 170658 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 158 AM EST THU NOV 17 2005 MEZ029-030-170800- /O.EXP.KCAR.HW.W.0004.000000T0000Z-051117T0700Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 158 AM EST THU NOV 17 2005 ...HIGH WIND WARNING WILL EXPIRE AT 2 AM EST EARLY THIS MORNING... THE STRONGEST WINDS WILL HAVE MOVED EAST OF THE AREA BY 2 AM EST SO THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. $$ KHW
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Nov 16, 3:42 AM EST, 32 minutes earlier.
Area forecast discussion, Nov 16, 3:42 AM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
342 AM EST WED NOV 16 2005
.SYNOPSIS...
A LARGE AREA OF LOW PRESSURE MOVING NORTH INTO CENTRAL CANADA WILL
BRING INCREASING SOUTH WINDS AND MILDER AIR ACROSS THE AREA TODAY.
A POWERFUL COLD FRONT WILL APPROACH LATE TODAY AND THEN MOVE
THROUGH THIS EVENING WITH SOME GUSTY SHOWERS. HIGH PRESSURE WILL
BUILD INTO THE EAST COAST BEHIND THE FRONT THURSDAY AND FRIDAY.
THE HIGH WILL MOVE OFFSHORE THIS WEEKEND AS ANOTHER FRONTAL SYSTEM
APPROACHES.
&&
.SHORT TERM (TODAY THROUGH THURSDAY)...
WARMER AIR IS MOVING IN ALOFT AND SNOW HAS BEEN GRADUALLY TURNING
OVER TO SPOTTY FREEZING RAIN ACROSS THE REGION. LIGHT FREEZING
RAIN AND PATCHY FREEZING DRIZZLE SHOULD CHANGE OVER TO LINGERING
LIGHT RAIN OR DRIZZLE EARLY THIS MORNING OVER NORTH CENTRAL AREAS.
FREEZING DRIZZLE MAY CONTINUE UNTIL MID MORNING OVER THE FAR NORTH
INCLUDING THE SAINT JOHN VALLEY WHERE THE COLDER AIR WILL HOLD IN
THE LONGEST. WILL BE EXTENDING WINTER WEATHER ADVISORY UNTIL MID
MORNING FOR FAR NORTHERN AREAS. WINDS WILL INCREASE FROM THE
SOUTH TODAY BEHIND THE WARM FRONT AS A LARGE GREAT LAKES LOW
MOVES UP TOWARD HUDSON BAY. A POWERFUL COLD FRONT WILL MOVE IN
FROM THE WEST LATER TODAY. MODELS CONTINUE TO ADVERTIZE WINDS OVER
50KT AT 925 MPH. WILL ISSUE A HIGH WIND WARNING FOR COASTAL AREAS
AND A WIND ADVISORY FOR EAST CENTRAL AREAS FOR STRONG WINDS AHEAD
OF THE FRONT EARLY THIS EVENING. THE FRONT WILL MOVE THROUGH LATE
THIS EVENING WITH A BAND OF HEAVY SHOWERS. THE FRONT WILL BRING
STRONG FRONTAL CONVERGENCE BUT WEAK CAPE. WILL INCLUDE A SLIGHT
CHANCE FOR GUSTY THUNDERSTORMS AS THE FRONT MOVES THROUGH. PARTIAL
CLEARING WILL FOLLOW THE FRONT LATE TONIGHT AND THE MORNING
THURSDAY MAY BEGING PARTLY SUNNY IN MANY AREAS. HOWEVER...STRATOCU
WILL FOLLOW IN THE COLD POOL ACROSS THE NORTH LATE THURSDAY WITH
SOME FLURRIES LIKELY.
&&
.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...
SYSTEM DISCUSSED ABOVE CONTS TO MOVE AWAY EARLY IN THE XTND PERIOD
W/ NW FLOW OF COLDER AIR IN ITS WAKE. THOUGH HGH PRES XPCTD TO
BUILD ACROSS THE FA AT THE SFC THU NGT INTO FRI...WEAK SECONDARY
SHORT WAVE XPCTD TO CLIP NRN AREAS THU NGT SHOULD KEEP CHC SW- FOR
THE N AND W INTO FRI. AFTER THIS MOVES E OF THE AREA...RDGING
ALOFT AND AT THE SFC AHEAD OF DIGGING SHORT WAVE INTO THE GRT
LAKES BY ERLY SAT SHOULD LEAD TO DRY CONDS BUT CHILLY TEMPS FOR
OUR REGION INTO THE WEEKEND.
&&
.AVIATION...
DISMAL CONDS W/ WIDESPREAD IFR/LIFR TO PERSIST IN MOIST SRLY
ONSHORE FLOW INTO TONIGHT AS WARM FRONT LIFTS N ACROSS THE AREA.
IN ADDITION...STILL SOME FREEZING/FROZEN PRECIP TO CONTEND WITH
FOR A FEW HRS THIS AM FAR NRN SITES... COLD FRONT TO BRING A BAND
OF LOCALLY HEAVY SHOWERS ACROSS THE FA LATER TONIGHT W/ CONDS
FINALLY IMPROVING LATE TONIGHT W/ COLD FROPA.
&&
.MARINE...WINDS WILL INCREASE FROM THE SOUTH TODAY REACHING GALE
FORCE LATE TODAY INTO EARLY THIS EVENING AHEAD OF A STRONG COLD
FRONT. WINDS WILL BECOME SOUTHWESTERLY AND DECREASE VERY LATE
TONIGHT TO 15 TO 20 KT BEHIND THE FRONT. WEST WINDS THURSDAY WILL
AVERAGE 15 TO 20 KT. SEAS ARE EXPECTED TO BUILD TO AROUND 12 FT
TONIGHT IN RESPONSE TO STRONG PREFRONTAL WINDS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WARNING FOR MEZ029-030 FROM 4 PM WEDNESDAY TO 2 AM
THURSDAY.
...WINTER WEATHER ADVISORY FOR MEZ001-002 UNTIL 9 AM WEDNESDAY.
...WIND ADVISORY FOR MEZ002-005-006-011-015>017-031-032 FROM 4
PM WEDNESDAY TO 2 AM THURSDAY.
...WINTER WEATHER ADVISORY FOR MEZ003>006 UNTIL 6 AM WEDNESDAY.
MARINE...GALE WARNING FOR ANZ050 FROM 1 PM WEDNESDAY TO 2 AM
THURSDAY.
...SMALL CRAFT ADVISORY FOR ANZ050 UNTIL 1 PM WEDNESDAY.
...SMALL CRAFT ADVISORY FOR ANZ050 FROM 2 AM THURSDAY TO 5 AM
THURSDAY.
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ050 FROM 5 AM
THURSDAY TO 6 PM THURSDAY. &&
SHORT TERM/MARINE...BLOOMER
LONG TERM/MARINE...KHW
AVIATION...WEITLICH/KHWHazardous weather outlook, Nov 15, 5:26 PM EST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 526 PM EST TUE NOV 15 2005 ANZ050-MEZ001>006-010-011-015>017-029>032-162230- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 526 PM EST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TONIGHT A MIXTURE OF SNOW...SLEET AND FREEZING RAIN CAN BE EXPECTED ACROSS PARTS OF CENTRAL AND NORTHERN MAINE TONIGHT. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THESE WEATHER ELEMENTS. PLEASE SEE THE PRODUCT / PWMWSWCAR / FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO POTENTIALLY DAMAGING WINDS GUSTS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT OVER COASTAL SECTIONS OF DOWNEAST MAINE. A HIGH WIND WATCH HAS BEEN ISSUED FOR THAT POSSIBILITY. PLEASE SEE THE PRODUCT / PWMNPWCAR / FOR ADDITIONAL INFORMATION. THE POTENTIALLY STRONG WIND GUSTS WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...COMBINED WITH ASTRONOMICALLY HIGH TIDES... MAY CAUSE SOME SPLASH OVER NEAR COASTAL PERIMETER ROADWAYS. MEANWHILE...WINDS AND SEAS WILL BE ON THE INCREASE OVER THE COASTAL WATERS WEDNESDAY...WITH GALE WARNINGS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOW...SLEET AND FREEZING RAIN AMOUNTS TO THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU. STUREY
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 4:14 AM EST | Wind Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Washington | 19 hr |
Nearby
High Wind Warnings in Maine, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.